Do Nolvadex and Clomid cause vision problems?
This is probably one of the most common questions that people ask regarding the PCT meds Clomid and Nolvadex; in addition, users also query what course of action should be taken if they experience vision problems – should they stop using the drugs immediately?
The short answer to the first part of the question is yes, Clomid and Nolvadex can cause vision problems, but, it is not only limited to these two – all SERMS may cause vision problems to some degree. Of course, as with all drugs, side effects, such a vision related side effects in this case, are dose and duration dependent.
Why do they cause vision problems? Simply because they interact with the oestrogen receptor in the retina and the cells within the lens, which can cause users to see bright lights or experience what are known as ‘floaters’. Normal, or even low levels of oestrogen have positive effects upon these cells, but the way SERMS interact within the body causes problems within the retinal and lens cells.
What kind of doses and duration causes vision related side effects? It is difficult to give a specific answer to this as side effects are very individual and each person can react differently to any given drug, but, obviously larger doses or longer durations are far more likely to result in problems. From a bodybuilding perspective there is absolutely no need whatsoever to ever take above 20mg of Nolva and/or 50mg of Clomid every day. As detailed in my Advanced PCT Protocol, much lesser doses can be used without losing much potency. As for duration, no need to ever take SERMS consistently for anything longer than one month. I know there is a lot of old school bro-science that advises 60mg of Nolva and 300mg of Clomid, but that is extremely poor advice and should stay in the dark ages where it came from.
What to do if you experience problems with your vision? If you are close to the end of your PCT then I would say stop taking all SERMS; if you are half way through (or less) then reduce the dosage by half. If this doesn’t work then reduce the dosage by half again, or try taking Nolva and Clomid on alternate days – it is about finding what works for you and your body.